MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH INC. ID NOW INSTRUMENT

ABBOTT DIAGNOSTICS SCARBOROUGH INC. ID NOW INSTRUMENT
Catalog Number NAT-024
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided this event has been determined to be a user error.As a result the customer received instructions on how to prevent reoccurrence of this issue.The product will continue to be monitored and tracked.See related mfr.Report # 1221359-2020-00426 for the other device associated with this same patient (01170357).
 
Event or Problem Description
The customer reported that a patient's surgery was delayed as a result of a id now covid-19 test (lot # 1006656) canceling when closing the lid of an id now instrument on 18nov2020.The customer reported that two id now instruments were used that day for the patient's test and both experienced test cancellation upon closing the lid.Based on the information provided, it is unknown which instrument was being used when the cancellation resulted in the delayed surgery.Therefore both are being reported.This report represents device one (1) of two (2).Although requested, additional patient information, including type of surgery, length of delay, repeat or confirmation testing, treatment and outcome, was not provided.The customer confirmed that no death occurred as a result of this event.Although the complaint was for the id now instrument, the event occurred when running the id now covid-19 assay.Per the id now covid-19 product insert (in190000 rev.6.0): note: the test will be cancelled if the lid is opened.If the instrument does not detect that the lid has been closed by then, it will time out and all test pieces (sample receiver, test base, and transfer cartridge) must be removed and discarded.The instrument will proceed to the home screen.Collect a new sample from the patient.Press run test and restart the test using a new test base and sample receiver.Due to the canceled test causing a delay in the patient's surgery, this event shall be considered reportable.
 
Additional Manufacturer Narrative
H10: additional information received from the customer, identified the issue occurred, because they ran out of label roll.And the issue has resolved.

Brand Name
ID NOW INSTRUMENT
Common Device Name
ID NOW
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key10996932
Report Number1221359-2020-00419
Device Sequence Number3477828
Product Code OOI
UDI-Device Identifier00811877010821
UDI-Public0100811877010821
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date03/25/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;